The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Skipped beats on Venlafaxine?

Hi all
I am currently on 137.5mg Venlafaxine extended release for the last 12 days (have been increasing up from 12.5mg since March). For the past week or more I have noticed some extra/missed heartbeats a lot of the time…basically it goes like this:
tap, tap, tap, tap, PAUSE, …BOOM, tap, tap, tap, tap, tap

I have had this before for a short while when I wasn’t on any meds but this time it’s much more frequent…
I have a doc appt on Fri but wanted to check beforehand if any Ven users have experienced this?
Thanks for your help,
karen

I am not on this med but I know what you mean, i had this experience sometimes with ami. You should go to a cardiologist it sounds like an arythmia. Take care.

Medication sensitivity is a real bugbear for MAVers. I trailed through here using the Search facility as I expect you did too and there doesn’t seem any mention. Frustratingly, many posters refer to quitting because of ‘side effects’ but nobody seems to actually name them! I’ve noticed fast heartbeats etc in reference to Ami and Nori but nothing about specific Venlafaxine side effects. Probably nothing to do with it at all but I did find this. Helen

Interesting paper. Venlafaxine is used off label for PTSD. As a lay person I always think of PPPD as a PTSD type condition. Paper seems to rely much on gene typing which is still very much something for the future according to UK Medicine (at least from the point of view of accessibility to those who cannot afford private care) is much involved. I suppose eventually, even in the UK, medical reports will start with ‘This poor metaboliser of CYPXYZ’ rather than ‘This 50 year old left-handed female’. Helen

Thanks Helen…a very interesting read…perhaps 137.5mg is just too much for me and therefore causing the funny beats…I think I will lower my dose and see what happens - I have sent an email to my neuro asking her what I should do - hopefully I get a quick response

1 Like

Hope so. You’re lucky to have a tame neuro who responds to contact.

I’ve had lots of this actually even before I went on Ami, or even before MAV. It could be simply a sign of stress, or maybe change in diet/supplement? I remember having the worst problems when I was trying to take more potassium in the form of potassium chloride (salt substitute).

No luck with a reply so far, eh? Helen

Hiya she advised to go to GP for an ECG which I did yest - the ECG thankfully captured one of the missed beats but GP said it’s not sinister but if they get worse over weekend to go to A and E. He also told me to reduce Ven to 125mg to see if they stop and I have to go back next Wed for bloods as I am bruising a lot from simple knocks like bumping into furniture - these can be a sign that Ven is affecting my platelets so he wants to check that out. If the flutters don’t stop on the lower dose next step will be a 24hr holter monitor and further tests if necessary. I am so disappointed cos Ven was really helping the dizziness and I already feel a disimprovement in that on the lower dose.
It’s like a Rubix cube trying to find something that fixes MAV but that doesnt cause other adverse events. I think the next step will be to add in Prop and see how that goes.

What a pity you don’t have access to this gene sequencing stuff. Wouldn’t the results of that be useful to you now in this situation trialling meds, eh. Still your doctors seem very much on the ball. It’s all very well for consultants to push people towards medications (it’s their only option) but when it comes down to it tolerance often holds the deciding hand. It’s unfortunate that MAV hypersensitivity so often extends to medication intolerance. Propranolol was, I believe, invented to control irregular heartbeats not that we would know whether that would be a drug to help you in your current circumstances but no doubt the doctors will soon have you sorted. Helen